New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
post surgery and fms symptoms
2 Replies
PEANUT - August 14

Hi. I am so glad to be sending out this post.I had surger to remove my uterus and for prolapse on Tuesday.Long story short-I went in for these surgeries that my gynocologist performs on average 6 times a week and ended up in ICU hooked up to umpteen different meds and a ventilator because I was not able to expel the carbon dioxide from my system so it got into my tissues, etc. Because one of my main FMS is my inability to breathe properly (which they were all very aware of) I wonder if this nightmare happened to me because of this. THey, of course, don't seem to know why I had the problem with expelling the carbon dioxide. I am home now and the surgery itself was a sucess but of course my breathing problem is worse because of all the meds and the anasthetics that they had me on. Also because the Cymbalta that I am on causes me constipation (another of my FMS symptoms IBS) I am in more pain because of that.After 5 days of not going at all and very little in the previous 4 weeks, my good husband administered an enema on me today. I did go some but I am still blocked up and am eating very little because it literally feels like there is no room. I really don't know what I am asking here but it seemed like a good place to go and get some off my chest. Chances of anyone experiencing this surgical experience and dealing with it as FMS sufferer are probably little but I thought I would put it out there anyway. Anyway I am soooo tired so I must go and rest, again. Thanks for listening. Take care one and all!

 

kvc33 - August 14

My opinion is that if the cymbalta causes constipation that is that bad, you should get off of it. It is dangerous to do what you are doing. I go 2-3 times a day and that is considered healthy. I believe that you are probably stretching out your colon and that it could rupture. Until you get the situation rectified you can try taking some olive oil every day to move things along. You are really having an awful time and I am so sorry about your suffering.

 

January - August 14

Hi PEANUT - I think you should demand medical help. You probably need something prescription strength to clear out your gut, especially after surgery. Demand answers! If your surgeon won't help, keep going, try an internist, your PCP, anybody - the most important thing is that you make sure ALL your symptoms are clearly documented in your medical records, and YOU keep a diary.

You could have an impaction and that sometimes requires medical treatment. But as you aren't yet recovered, you don't know what else these drugs are causing for you, so write down how you feel each day if you can.

I've often wondered if Cymbalta interacts with surgical anesthetics or other drugs. I had lots of surgeries when on Cymbalta, was also given antibiotics, etc. - I became seriously ill. I have permanent conditions now that were caused by these drugs, I believe. You need to ask questions as to WHY you ended up in the ICU after a fairly simple operation, on "umpteen" meds (what were they? how do they interact with Cymbalta? WHY didn't you expel the CO2? did you get an infection?) Make sure you get this information before it gets "lost."

You might also want to talk with an attorney and see if you were a victim of malpractice. The sad thing is that a lot of mistakes are made, and if YOU don't raise a stink over it, these people may hurt, or even kill, someone else after you. I heard Erin Brockovich (google her website) is gathering stories just like this for a class action lawsuit against Cymbalta. Cymbalta can cause extreme constipation in some circumstances. That is NOT good for you.

Fine if it works for some people -- but if it causes serious medical problems when combined with other drugs, doctors SHOULD BE AWARE OF THIS and stop mixing Cymbalta with other drugs. I became so sick I almost died, and I was too sick to pursue action, but I think I should have. At the very least, the FDA should get a report on what happened to you, but you have to file it.

Really hope you get some help and feel better soon. Take good care of yourself and heal well!

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question